Alert archive / Alabama / Special Weather Statements in 2020
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 29, 2020, 3:04 PM CDT for Mobile County, Alabama. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2020, 3:04 PM CDT (20:04 UTC)
- Expired
- Jun 29, 2020, 4:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 40 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2376 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189
WWUS84 KMOB 292004
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
304 PM CDT Mon Jun 29 2020
ALZ052-053-261>263-292100-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-
Mobile Central AL-
304 PM CDT Mon Jun 29 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE...NORTHWESTERN BALDWIN...SOUTHEASTERN WASHINGTON AND
SOUTH CENTRAL CLARKE COUNTIES UNTIL 400 PM CDT...
At 304 PM CDT, the strong thunderstorm was located near Movico, or 9
miles north of Creola, moving northeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Citronelle, Creola,
Chunchula, Stockton, Gulfcrest, Axis, Calvert, Mount Vernon,
McIntosh, I65 And I165, I65 And AL 225, I65 And AL 158 and Movico.
LAT...LON 3086 8841 3133 8806 3130 8781 3113 8767
3090 8789 3091 8790 3088 8791 3070 8809
TIME...MOT...LOC 2004Z 229DEG 14KT 3103 8807
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 12:53 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 29, 12:53 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1253 PM CDT Mon Jun 29 2020 .NEAR TERM /Now Through Tuesday/...The classic summertime pattern rolls on as isolated showers and thunderstorms have already developed this morning across the western Florida Panhandle. This storm activity has spread eastward out of our area. Upper ridging centered over the Florida Panhandle and eastern Gulf of Mexico will slowly expand westward throughout the period. With Southwesterly flow aloft, we will continue to have a rather moist profile with PWATS approaching 1.8 to 2.0 inches. Given the moist profile, mostly neutral ascent, and MLCAPE values around 2000 J/kg, Storms will likely be driven by mesoscale boundary collisions including the afternoon seabreeze and any outflow boundaries produced by this mornings storms. With that in mind, convection will likely re- initiate early this afternoon over the inland counties mainly around the highway 84 corridor. Storms will then slowly expand in coverage as more mesoscale boundaries are created and collide with time before diminishing later this evening. Severe potential is once again low but not zero and as with almost every day along the Gulf Coast from May through about November there is plenty of DCAPE and potential for storms to produce gusty winds with any wet microbursts. The biggest limiting factor will be the ridge overhead and dry air from the ridge was noted in the mid-levels. This ends up being a catch 22. Storms will likely struggle with the lack of forced ascent preventing dry air entrainment; however, the dry air also promotes wet microburst production if storms can develop enough precip loading. Like most afternoons, we will have to monitor any clusters that area able to moisten the environment enough to produce a healthy enough downdraft. For Tuesday its will essentially be brush, rise, and repeat. With the presence of the upper ridge slowly building west, isolated storms will likely develop along the land breeze over the nearshore waters and coastal areas before spreading inland and increasing in coverage throughout the afternoon as boundaries collide. Like today, severe potential will be dependent on if any storms can get enough meat on their bones to utilize the full DCAPE and environmental conditions. A strong to severe storm cannot be ruled out but would be extremely isolated. Temperatures will remain hot as the upper ridge moves over the area with mostly low 90s and maybe some upper 80s over the barrier islands. With dewpoints in the mid to upper 70s, it'll still feel like a 24 hour sauna as lows barely dip into the upper 70s. Rip current risk will remain low for quite sometime as winds slowly become more westerly tomorrow afternoon. BB/03 && .AVIATION... 18Z issuance...Mostly VFR conditions across the area with some isolated to scattered storms already developing along the I-10 corridor. Storms are expected to continue to spread northward throughout the afternoon and into the early evening. Gusty winds and IFR conditions will be possible near any storms. Storms should diminish tonight and some light patchy fog could be possible over the inland areas but should remain away from the TAF sites. Tomorrow morning will be much of the same with isolated showers during the morning with VFR conditions. BB/03 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 29, 3:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
304 PM CDT Mon Jun 29 2020
ALZ052-053-261>263-292100-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-
Mobile Central AL-
304 PM CDT Mon Jun 29 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE...NORTHWESTERN BALDWIN...SOUTHEASTERN WASHINGTON AND
SOUTH CENTRAL CLARKE COUNTIES UNTIL 400 PM CDT...
At 304 PM CDT, the strong thunderstorm was located near Movico, or 9
miles north of Creola, moving northeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Citronelle, Creola,
Chunchula, Stockton, Gulfcrest, Axis, Calvert, Mount Vernon,
McIntosh, I65 And I165, I65 And AL 225, I65 And AL 158 and Movico.
LAT...LON 3086 8841 3133 8806 3130 8781 3113 8767
3090 8789 3091 8790 3088 8791 3070 8809
TIME...MOT...LOC 2004Z 229DEG 14KT 3103 8807The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:00 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 45 min |
| Jun 28, 7:05 PM CDT | Special Weather Statement | MOB | Washington | 40 min |
| Jun 28, 7:30 PM CDT | Special Weather Statement | MOB | Wilcox | 45 min |
| Jun 28, 7:42 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 33 min |
| Jun 29, 4:40 PM CDT | Special Weather Statement | MOB | Washington | 65 min |
| Jun 29, 4:38 PM CDT | Special Weather Statement | MOB | Wayne | 37 min |
| Jun 29, 4:44 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 31 min |
| Jun 29, 4:46 PM CDT | Special Weather Statement | MOB | Stone | 29 min |
Nearby
Special Weather Statements in Alabama, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.